Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 83, NWS Austin/San Antonio, TX

July 13, 2025Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 13, 2025, 9:10 AM CDT for Gillespie County, Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 9:10 AM CDT (14:10 UTC)
Expired
Jul 13, 2025, 12:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

836 
WGUS54 KEWX 131410
FFWEWX
TXC171-265-131715-
/O.NEW.KEWX.FF.W.0083.250713T1410Z-250713T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
910 AM CDT Sun Jul 13 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  South Central Gillespie County in south central Texas...
  East Central Kerr County in south central Texas...

* Until 1215 PM CDT.

* At 910 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2.5 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Fredericksburg and Tivydale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3033 9914 3033 9890 3014 9889 3014 9892
      3010 9892 3008 9892 3007 9892 3004 9892
      2999 9894 3023 9914

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

27
1 follow-up statement
366 
WGUS74 KEWX 131713
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1213 PM CDT Sun Jul 13 2025

TXC171-265-131723-
/O.EXP.KEWX.FF.W.0083.000000T0000Z-250713T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gillespie TX-Kerr TX-
1213 PM CDT Sun Jul 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR 
SOUTH CENTRAL GILLESPIE AND EAST CENTRAL KERR COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Texas.

&&

LAT...LON 3033 9914 3033 9890 3014 9889 3014 9892
      3010 9892 3008 9892 3007 9892 3004 9892
      2999 9894 3023 9914

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:19 AM CDT, 2 hours 51 minutes earlier. Its key messages:

  • A dangerous risk with potential of high impact flash flooding is forecast for later tonight into Sunday
  • Level 3 of 4 risk of excessive rainfall for the rest of tonight into Sunday morning for parts of the southern Edwards Plateau and Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or near the Rio Grande
  • Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches possible across the Flood Watch area through Sunday evening
  • Rapid river rises are anticipated with this dangerous flash flooding event
Area forecast discussion, Jul 13, 6:19 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
619 AM CDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...

- A dangerous risk with potential of high impact flash flooding is
  forecast for later tonight into Sunday

- Level 3 of 4 risk of excessive rainfall for the rest of tonight
  into Sunday morning for parts of the southern Edwards Plateau and
  Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or
  near the Rio Grande

- Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches
  possible across the Flood Watch area through Sunday evening

- Rapid river rises are anticipated with this dangerous flash
  flooding event

&&

.SHORT TERM...
(Today through Monday)
Issued at 1254 AM CDT Sun Jul 13 2025

A dangerous risk with the potential of high impact flash flooding
event is unfolding late tonight into Sunday. Various meteorological
features are forecast to come together to create heavy rain rates (2
to 4 inches/hr) leading to flash flooding and rapid river rises. The
complex of storms is likely to slowly push to the southeast from the
San Angelo area as abundant Gulf moisture feeds into the convergence
zone (line of storms). This is a dangerous situation since we
already had a significant heavy rain event last week with soils near
to saturation or at saturation levels. Runoff will take over quickly
making rivers to rise to dangerous levels in addition to flash
flooding across poor drainage and low-lying areas and low water
crossing. Hires models are in good agreement with tonight's heavy
rainfall event and therefore, our confidence is medium to high as
far as occurrence and locations. With that said, higher rainfall
amounts are expected through the Flood Watch period with 2 to 4
inches and isolated 9 to 12 inches possible.

There is a good chance that the Flood Watch gets extended and
expanded on Sunday with new data suggesting for heavy rain to
continue Sunday evening into Monday morning as a mesoscale
convective vortex lingers around the Hill Country. For now, we are
concentrating for the late tonight into Sunday morning period.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1254 AM CDT Sun Jul 13 2025

For the extended forecast period, relatively dry and warm conditions
are expected mid to late week with high temperatures at seasonal
values for most of the work week and reaching the mid to upper 90s
by next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 606 AM CDT Sun Jul 13 2025

MVFR cigs are forecast to prevail across the I-35 corridor terminals
through late this morning. Then VFR cigs are expected for the rest
of today and evening. However, storms are expected to move across the
I-35 sites bringing down cigs and vsbys to MVFR levels this afternoon
and evening. A south to southeast flow is forecast to prevail through
the period. MVFR cigs return overnight across all area airports.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  74  93  75 /  60  20  20   0
Austin Bergstrom Intl Airport  92  74  92  75 /  50  20  20  10
New Braunfels Muni Airport     93  73  94  74 /  40  20  20  10
Burnet Muni Airport            88  72  90  73 /  70  30  20  10
Del Rio Intl Airport           95  76  95  77 /  30  40  20  20
Georgetown Muni Airport        90  73  92  74 /  60  30  20   0
Hondo Muni Airport             93  73  93  75 /  30  30  20  10
San Marcos Muni Airport        93  73  93  74 /  50  20  20  10
La Grange - Fayette Regional   90  75  92  75 /  50  20  30   0
San Antonio Intl Airport       93  75  93  76 /  30  20  20  10
Stinson Muni Airport           95  75  95  76 /  30  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Bandera-Bexar-Blanco-Burnet-
Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-Medina-Real-
Travis-Uvalde-Val Verde-Williamson.

&&

Short-Term...17
Long-Term...17
Aviation...17

In the hours before

Local storm report, Jul 13, 7:15 AM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
715 AM CDT Sun Jul 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     Flash Flood      7 NNE Burnet            30.84N 98.18W
07/13/2025                   Burnet             TX   Emergency Mngr

            EM called and stated water is over the road.

&&

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:33 AM CDTRiver Flood WarningEWXKerr18 hr
Jul 13, 2:58 AM CDTAreal Flood AdvisoryEWXBurnet34 min
Jul 13, 3:32 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet12 hr
Jul 13, 4:06 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Llano12 hr
Jul 13, 6:03 AM CDTAreal Flood AdvisoryEWXGillespie, Llano99 min
Jul 13, 7:02 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson7 hr
Jul 13, 7:27 AM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 13, 7:42 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Llano8 hr
Jul 13, 8:08 AM CDTRiver Flood WarningEWXLlano36 hr
Jul 13, 8:26 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Kerr3 hr
Jul 13, 8:51 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real3 hr
Jul 13, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Hays, Travis, Williamson3 hr
Jul 13, 12:42 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jul 13, 12:47 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 13, 1:32 PM CDTRiver Flood WarningEWXVal Verde33 hr
Jul 13, 1:32 PM CDTRiver Flood WarningEWXVal Verde40 hr
Jul 13, 4:01 PM CDTAreal Flood AdvisoryEWXBastrop, DeWitt, Fayette, Gonzales, Lavaca, Lee3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.